Thunderstorm Wind, Logan
- When
- July 4, 2:10 PM EST to 2:14 PM EST
- Where
- Logan County, Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.400, -84.550
Power poles were knocked down.
25 thunderstorm wind, 3 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 8:50 AM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT FRI JUL 4 2003 MCS PUSHING EAST ACROSS LAKE MICH ATTM WITH THIN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING SOUTH FROM IT INTO NW INDIANA. 850-300 MB THERMAL FIELDS AT 12Z POINTING DOWN TOWARD OHIO BUT THESE FORECAST TO LIFT NORTH THROUGH 18Z SO MAIN PORTION OF MCS SHOULD REMAIN TO OUR NORTH THROUGH THIS AFTERNOON. HOWEVER...WITH HIGH CAPES PROGGED FOR THIS AFTERNOON...WILL HAVE TO KEEP AN EYE ON SOUTHERN EXTENSION AS THIS BOUNDARY COULD SNEAK INTO OUR NW THROUGH THIS AFTERNOON. CURRENT FORECAST HAS A SLIGHT CHANCE FOR WAPOK GROUP LATE THIS AFTERNOON AND THIS SEEMS REASONABLE. OTHER CONCERN FOR TODAY WILL BE HEAT INDICES. 12Z ILN SOUNDING GIVING HIGHS UP INTO THE LOWER 90S AND DEWPOINTS EXPECTED TO REMAIN IN THE LOWERS 70S...POSSIBLY CREEPING INTO THE MID 70S. THIS WILL RESULT IN HEAT INDICES CLOSE TO 100. CURRENT FORECAST IN PRETTY GOOD SHAPE AND PLAN NO MAJOR CHANGES. WILL ONLY UPDATE TO CLEAN UP SOME WORDING. .ILN... OH...HEAT ADVISORY FOR HAMILTON COUNTY TODAY. IN...NONE. KY...NONE.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100 TODAY. AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI (HAMILTON COUNTY). THE THREAT FOR SEVERE THUNDERSTORMS EXISTS MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT SLIDES SOUTH INTO NORTHERN OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND SOUTHERN OHIO SATURDAY INTO SUNDAY. THIS WILL BRING AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY. TIPTON
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-042200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1052 AM EDT FRI JUL 4 2003 ...HOT AND HUMID WEATHER EXPECTED FOR INDEPENDENCE DAY... A RIDGE OF HIGH PRESSURE WILL PRODUCE HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY TODAY. AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE LOWER 90S. THESE TEMPERATURES...COMBINED WITH HIGH HUMIDITIES...WILL PRODUCE AFTERNOON HEAT INDICES AROUND 100 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR HAMILTON COUNTY...INCLUDING CINCINNATI...TODAY. CONDITIONS ARE EXPECTED TO BE WORSE IN DOWNTOWN AREAS...WHERE CONCENTRATED AMOUNTS OF CONCRETE AND ASPHALT WILL PRODUCE HIGHER TEMPERATURES AND HIGHER HEAT INDICES. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON MAY CAUSE DEHYDRATION BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. STAY IN AN AIR CONDITIONED ENVIRONMENT IF POSSIBLE. DRINK PLENTY OF WATER AND NON-ALCOHOLIC BEVERAGES.
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-042100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1105 AM EDT FRI JUL 4 2003 ...SEVERE THUNDERSTORM THREAT LATER THIS AFTERNOON AND INTO TONIGHT... THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE LOWER GREAT LAKES THROUGH THIS AFTERNOON. OUTFLOW BOUNDARIES FROM THESE STORMS WILL PUSH SOUTH ACROSS NORTHERN OHIO LATER THIS AFTERNOON. THIS WILL COMBINE WITH A COLD FRONT SLOWLY MOVING SOUTHWARD INTO NORTHERN OHIO LATER TODAY AND TONIGHT...TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FROM LATE AFTERNOON INTO THE OVERNIGHT. HOT AND MUGGY CONDITIONS WILL PROVIDE PLENTY OF MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. THE THREAT FOR THUNDERSTORMS WILL DEVELOP ACROSS THE WAPAKONETA AREA LATE THIS AFTERNOON....AND THEN SLOWLY SPREAD SOUTH TOWARD THE DAYTON AND COLUMBUS AREAS THIS EVENING AND OVERNIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70. SPOTTER ACTIVATION MAY BE NEEDED NORTH OF DAYTON AND COLUMBUS LATER THIS AFTERNOON AND TONIGHT. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The Cincinnati radar (KILN), 63 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
25 thunderstorm wind, 3 flood, 1 flash flood. Local standard time, as filed.
Power poles were knocked down.
Several large limbs were downed.
Numerous trees and powerlines were downed on the northwest side of Columbus.
Trees and large limbs were downed.
The roof was blown off of a chicken coop at a farm and destroyed. Several large limbs were downed in the area.
Numerous trees and powerlines were downed. A large tree fell on a camper near Lightsville, causing extensive damage.
Trees and powerlines were downed.
A cluster of intense thunderstorms produced three to four inches of rain during the evening hours across west central Ohio. Numerous roads were flooded across the region, with a couple of cars becoming stranded in high water in northern Mercer county.
Trees and power poles were knocked down across the county, with several of them blocking roadways. A tree fell on a house in Wapakoneta causing minor damage.
Large limbs were downed.
Trees and powerlines were knocked down.
Trees and powerlines were knocked down.
Trees were downed. Several six inch diameter limbs were knocked down in Rosewood.
Several large trees up to 15 inches in diameter were downed across the southern and eastern Dayton suburbs. A few homes sustained minor damage from falling trees near Farmersville.
A tree fell on a home causing some damage to the roof.
Several trees were downed, blocking roads in town.
Trees and power poles were knocked down.
A few trees and large limbs were downed.
Large limbs were knocked down.
62 mph measured gust at National Weather Service office. Trees and powerlines were downed along Locust Street on the west side of Wilmington.
Two trees and a few powerlines were downed.
Two women were killed when a large tree fell on them at a family picnic. Trees were downed elsewhere throughout the county.
Several trees and powerlines were downed.
Trees and powerlines were downed.
Thunderstorm winds knocked down powerlines in town.
Several homes in town sustained basement flooding. Numerous roads had high water.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Auglaize | 2003-07-04 | 36 | Female | Under Tree | Direct |
| Thunderstorm Wind, Auglaize | 2003-07-04 | 74 | Female | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334370, 5334371, 5334372, 5334373, 5334369, 5329976, 5334433, 5330242, 5334374, 5329986, 5329977, 5329978, 5329979, 5329981, 5329980, 5329982, 5329984, 5329987, 5329983, 5329985, 5329988, 5330031, 5330243, 5330244, 5329989, 5329990, 5329991, 5330030, 5330032.